Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What could be causing dizziness and balance problem?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi ~ for the last 3 days I am very dizzy and feel like I have "bed spins' when I lay down, and when I get up I have to go really slow and almost have to catch myself from being unbalanced. This has never happened before, I am 41 and the only thing I can think of was 5 days ago I had a massage and then went out with friends and had a few glasses of wine (normally not a drinker) I have been hydrating with water all week but still dizzy... thanks.
Posted Thu, 28 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: 3-5 days' treatment will cure your problem Detailed Answer: Hi there, From the details provided, you are apparently suffering from a benign, non-life-threatening condition called Benign Paroxysmal Positional Vertigo (BPPV). BPPV is the most common disorder of the inner ear’s vestibular system, which is a vital part of maintaining balance. BPPV is benign, meaning that it is not life-threatening nor generally progressive. BPPV produces a sensation of spinning called vertigo that is both paroxysmal and positional, meaning it occurs suddenly and with a change in head position. THERE IS NO CAUSE OF PANIC OR WORRY, AS IT WILL GO AWAY IN MAXIMUM OF 5-7 DAYS' TIME. An Anti-histaminic drug, such as, Betahistine 16 mg THRICE daily, along with Prochloraperazine 5mg TWICE daily for 3-5 days, will give you 100% relief within 48-72 hours. Hope you find my response helpful and informative. Do not hesitate in reverting back to me if you have further queries. I will be happy to help you. Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor